MAUDE Adverse Event Report: SYNTHES GMBH 3.0MM REAMING ROD/950MM W/STRAIGHT BALL TIP - STERILE; REAMER

SYNTHES GMBH 3.0MM REAMING ROD/950MM W/STRAIGHT BALL TIP - STERILE; REAMER
Catalog Number 351.76S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a surgeon removed a tibial nail on (b)(6) 2023 because of a possible infection.The nail was difficult to remove for various reasons.The surgeon was unable to connect the appropriate extractor for the ex locking nails, and therefore had to try multiple options such as the non-synthes set, jamming two reaming rods, a non-synthes extraction hook, and a non-synthes conical extractor, which successfully extracted the nail.The non-synthes extraction hook tip broke off distally to the nail.There were already previous unknown fragments as well from when the surgeon was attempting to remove a difficult interlocking screw.The most distal screw was buried in bone and eventually was knocked out successfully.Additionally, one of the wrappers of a 3.0 reaming rod split.The surgery was completed successfully with a delay of 45 minutes.It is not known whether the fragments were removed from the tibia.After the surgery, it was noted in the sterile processing department that the extraction screw threads have been damaged.This report involves one 3.0mm reaming rod/950mm w/straight ball tip - sterile.This report is related to (b)(4), which reports the possible infection.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): part number: 351.76s-us lot number: 812p532 part manufacture date: 29-aug-2022 manufacturing location: elmira part expiration date: 31-jul-2031 nonconformance noted: n/a dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.0mm reaming rod/950mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM REAMING ROD/950MM W/STRAIGHT BALL TIP - STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17848295
Report Number8030965-2023-12397
Device Sequence Number19911598
Product Code HTO
UDI-Device Identifier10886982193971
UDI-Public(01)10886982193971
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351.76S
Device Lot Number812P532
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRACTION SCR FOR TI FEM & TIB NAIL
Patient Age32 YR
Patient SexUnknown
Patient Weight94 KG